Mag Sulfate question

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
rebeccac
Registered User
Posts: 761
Joined: Fri Apr 14, 2006 09:20 am

Re : Mag Sulfate question

Postby rebeccac » Sun Mar 09, 2008 11:14 pm

OMG Kara!

Two nurses had to carry me to the toilet after my cath was taken out. Then, the next day, I was able to walk hanging onto my I.V. hanger thingy. Rubber legs!

User avatar
jamie w
Registered User
Posts: 978
Joined: Thu Oct 11, 2007 08:19 pm
Location: Texas
Contact:

Re : Mag Sulfate question

Postby jamie w » Sun Mar 09, 2008 11:11 pm

It made me hot and gave me a HORRIBLE headache. It made me puffy all over. It made me very drowsy and I just couldn't keep my eyes open. I reallyhave very lttle recollection of much that haapened from the time they started it until the time it was turned off. Everything is just pretty much a blur.

kara
Forum Moderator
Posts: 6614
Joined: Wed Jan 04, 2006 05:10 pm
Location: Midland, TX
Contact:

Re : Mag Sulfate question

Postby kara » Sun Mar 09, 2008 11:09 pm

It wasn't the worst thing, but it is a smooth muslce relaxer, hence making your muscles weak...including your eyelids! And HOT,hot hot. Froze everyone out of the room. Some people get nauseous or vommit. I did not...just felt drunk. Some people can't remember a lot while they are on it. I remembered everything pretty well. It does put you at increased risk for pulmonary edema, so they will watch your fluid intake and output. You won't be allowed to drink or eat much. I did have an overdose...or toxed out, as they call it. They took me off for awhile then put me back on it. I didn't think it was so bad...and I was on it for a moderate amount of time 4-5 days, and it wasn't awful. I dont look forward to it, but if I have to have it I won't be too upset about it.

I did take several days to regain muscle control in the legs. I had to promise I wouldn't fall in order to get discharged, then wen home and promptly fell down the stairs twice in a week. :-) SO just be careful once your up and moving around!

kim
Registered User
Posts: 555
Joined: Sun Mar 30, 2003 08:44 pm

Re : Mag Sulfate question

Postby kim » Sun Mar 09, 2008 10:36 pm

The mag made me VERY hot... So hot that the AC froze in my hospital room (I was NOT happy). I felt anxious, lethargic, couldn't see very well. Ainsley wouldn't nurse at all while I was on it. But, like the others said (and my doc said) "tis better than the alternative."


User avatar
patty
Registered User
Posts: 667
Joined: Sat Aug 26, 2006 01:43 pm

Re : Mag Sulfate question

Postby patty » Sun Mar 09, 2008 10:29 pm

It does make you very hot. The first time I had it I was in a room where the air conditioning was stuck where it was very cold but I was still sweating. It can make you feel like you have a 24 hour stomach bug too. Yuck. I have had the pleasure 4 times(twice with my 1st and with my 2nd and my 4th) and am really hoping to avoid it again.

heather100
Registered User
Posts: 1321
Joined: Tue Jan 02, 2007 09:09 pm

Re : Mag Sulfate question

Postby heather100 » Sun Mar 09, 2008 10:28 pm

Ditto above. VERY weak and VERY hot. I was miserable. I couldn't even roll myself over in bed. I had to have help. And I had the room turned down to like 60 degrees and even then had my mom and husband putting cold washclothes all over me. I don't wish that stuff on anyone. And then to have to be on it for 24 hours AFTER delivery when I had already been on it for 48 hours prior was not fun. But... sure made me appreciate my delivery this week w/o it!

Hopefully you won't need it!

onesock
Registered User
Posts: 1606
Joined: Mon Aug 06, 2007 02:51 pm

Re : Mag Sulfate question

Postby onesock » Sun Mar 09, 2008 10:16 pm

Horrible, awful, if you wanted to torture someone, you give it to them...
In my experience, when they gave me the bolus, I watched it go down the iv tubing, and into my arm and within 10 min I was sweating, then freezing, throwing up,shaking, I could not see and was very out of it...it made me miserable. The only good part was when I had my c section and they ran extra fluids, it diluted it out and I felt a little better, and once they stop it, all of the symptoms dissapate pretty quickly. Bad stuff, but it prevents stroke...I was so miserable on it, I considered denying it if I needed it in my second pregnancy, thank goodness I didn't need it, because if it came down to me having a seizure or stroke, I would take the awful stuff.

hhbeachgurl
Registered User
Posts: 655
Joined: Sat Feb 03, 2007 12:56 am

Re : Mag Sulfate question

Postby hhbeachgurl » Sun Mar 09, 2008 10:16 pm

I was really really hot.... I mean apparently it was freezing in the room and I was burning up. Really really tired, couldn't stay awake, Tom had to help me hold Ansley to nurse. I also right toward the end, last 12 hours I also had like quadrupal vision. I didn't really make a lot of sense when i talked. Definitly not fun but well worth it. I really think I would have siezed if I hadn't been on it. I had +4 reflexes and 3 beats of clonus and major CNS involvement..... I was on it for 2 and 1/2 days though..... oh an at times it felt really hot going in

rebeccac
Registered User
Posts: 761
Joined: Fri Apr 14, 2006 09:20 am

Re : Mag Sulfate question

Postby rebeccac » Sun Mar 09, 2008 10:13 pm

I had muscle weakness (couldn't feel my legs to walk 2 days after my section), general lethargy, and the night after my section, they were worried I was developing pulmonary edma.

DS was affected with poor muscle tone and breathing problems at birth.

In general, it makes everyone involved feel cruddy[|)]

User avatar
celticepona
Registered User
Posts: 1273
Joined: Mon May 03, 2004 05:18 pm
Location: New York State

Mag Sulfate question

Postby celticepona » Sun Mar 09, 2008 09:56 pm

Just curious, for those of you who have had it, what are the side effects like? I have read that it is "uncomfortable" but that term is so vague.


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 29 guests